MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B113
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Type of investigation: b21 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported by a sales rep that, during c-section, the suture was detached from the needle.The product was used on the dermis.It was not a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/16/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one used needle was received for analysis.Product code sxpp1b113.During visual inspection of the needle.Marks were noted at the edge of the swage area.The barrel hole was examined, and a suture remnant was observed.This condition the needle detached from the suture thread.In addition, the suture was not returned for evaluation.To avoid this kind of damage, it is recommended to grasp the needle in an area one-third to one-half of the distance from the attachment end to the point, as referenced in the instructions for use.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23840117
Report Number2210968-2025-14267
Device Sequence Number15906794
Product Code NEW
UDI-Device Identifier10705031236295
UDI-Public(01)10705031236295(17)270630(10)109UE0
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B113
Device Lot Number109UE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown